Alert archive / Tennessee / Wind Advisories in 2026

Wind Advisory 9, NWS Morristown, TN

March 22, 2026Blount County, Cocke County, Sevier County, Tennessee

NWS Morristown, TN issued this wind advisory at Mar 22, 2026, 1:53 PM EDT for Blount County, Cocke County, Sevier County, Tennessee. It took effect at Mar 22, 2026, 10:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2026, 1:53 PM EDT (17:53 UTC)
In effect from
Mar 22, 2026, 10:00 PM EDT
Expired
Mar 23, 2026, 9:00 AM EDT
In force
11 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2026-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2026-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

038 
WWUS74 KMRX 221753
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
153 PM EDT Sun Mar 22 2026

TNZ041-072-074-231000-
/O.NEW.KMRX.WI.Y.0009.260323T0200Z-260323T1300Z/
Cocke Smoky Mountains-Blount Smoky Mountains-Sevier Smoky
Mountains-
Including the cities of Cades Cove, Hartford, Gatlinburg, and
Elkmont
153 PM EDT Sun Mar 22 2026

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT 
MONDAY...

* WHAT...Southwest winds increasing to 15 to 30 mph with gusts up to 
  45 mph expected.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, and Sevier 
  Smoky Mountains Counties.

* WHEN...From 10 PM this evening to 9 AM EDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 22, 1:23 PM EDT, 30 minutes earlier. Its key messages:

  • Updated at 120 PM EDT Sun Mar 22 2026
  • Unseasonably warm and breezy Sunday with a low chance of rain returning Sunday night/Monday morning, mainly north of interstate 40.
  • Dry and seasonally cooler conditions are expected Monday, followed by a warming trend and returning rain chances late in the week.
Area forecast discussion, Mar 22, 1:23 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
123 PM EDT Sun Mar 22 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 120 PM EDT Sun Mar 22 2026

- Unseasonably warm and breezy Sunday with a low chance of rain returning
  Sunday night/Monday morning, mainly north of interstate 40.

- Dry and seasonally cooler conditions are expected Monday,
  followed by a warming trend and returning rain chances late in
  the week.

&&

.DISCUSSION...
Issued at 248 AM EDT Sun Mar 22 2026

A low level SW flow will continue today as a low pressure system
tracks from the central Plains to the lower OH Valley, tightening
the pressure gradient across our area. Expect some gusty SW winds in
the TN Valley, around 20-30 mph at times. Highs today will be well
above normal - in the lower to mid 80s in most spots. This will be
within a few degrees of record highs - the TRI record of 81 could be
tied or broken, as well as OQT's record high of 83.

Date    Chattanooga    Knoxville      Tri-Cities     Oak Ridge
03-22   89(1907)       87(1907)       81(1938)       83(2011)

Tonight and Monday morning, a shortwave trough will move across the
Great Lakes into the Mid-Atlantic region. The associated cold front
will move across our area, but dynamics with upper trough and jet will be
mainly north of the area. A line of weakening showers and a few
elevated thunderstorms will move across southwest Virginia and
northeast Tennessee between 2 and 8 AM. Main chances of rain will be
north of interstate 40, with only light amounts between a tenth and
a quarter inch.

A colder air mass will build into the area on Monday behind the cold
frontal passage. High pressure over the Great Lakes and OH Valley
region will promote drier and seasonally cooler conditions through
Tuesday. By Wednesday, broad ridging will expand from the southwest
with high pressure shifting eastward, leading to a return of
southerly flow and warming temperatures. Rain chances return late in
the week as a front settles somewhere in the TN/OH Valley region.
The position of a large high pressure ridge across the Gulf Coast
region will mean moisture will be limited, but the front could
linger in the area for a few days as it remains nearly stationary
and parallel to the midlevel flow.

&&

.AVIATION...
(18Z TAFS)
Issued at 120 PM EDT Sun Mar 22 2026

Increasingly breezy southwesterly winds and mostly clear
conditions are expected for the rest of the afternoon and into the
evening. The strongest winds will be at TYS and TRI where frequent
gusts over 20 kts are expected. For CHA, these winds will be more
southerly and not quite as strong. Overnight, these winds will
continue at TYS and TRI with CHA seeing a notable decrease.
Because of this trend, LLWS was included as winds a few thousand
feet up will reach 40 kts. Remnants from earlier storms will move
into northeastern portions of the area in the morning as showers.
Most places will stay dry, but MVFR ceilings are forecast at all
sites. Winds will also shift to more northerly.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             61  74  47  69 /  10   0   0  10
Knoxville McGhee Tyson Airport, TN  57  68  43  67 /  20  10   0  10
Oak Ridge, TN                       56  68  43  67 /  30  10   0  10
Tri Cities Airport, TN              53  63  37  64 /  50  20   0   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DISCUSSION...DGS
AVIATION...BW
Hazardous weather outlook, Mar 22, 2:50 AM EDT, 11 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
250 AM EDT Sun Mar 22 2026

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-230700-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
250 AM EDT Sun Mar 22 2026 /150 AM CDT Sun Mar 22 2026/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

In the hours before

Local storm report, Mar 22, 9:21 AM EDT, 4 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
921 AM EDT Sun Mar 22 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     Hail             4 NNW Abingdon          36.76N 81.99W
03/21/2026  E1.00 Inch       Washington         VA   Public

            Pea to quarter size hail.

&&

dh

Nearby

Wind Advisories in Tennessee, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.